Alert archive / Oklahoma / Flash Flood Warnings in 2016

Flash Flood Warning 94, NWS Norman, OK

July 15, 2016Cleveland County, McClain County, Oklahoma County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jul 15, 2016, 1:55 AM CDT for Cleveland County, McClain County, Oklahoma County, Oklahoma. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2016, 1:55 AM CDT (06:55 UTC)
Expired
Jul 15, 2016, 5:00 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Cleveland County, OK, McClain County, OK, Oklahoma County, OK

The radar

The Norman radar (KTLX), 18 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 2:00 AM CDTFLASH FLOODOklahoma City, OKRENO BETWEEN PORTLAND AVE AND MERIDAN ALMOST IMPASSABLE.
Jul 15, 2:20 AM CDTFLASH FLOODOklahoma City, OKNW 11TH AND PENN AVE CARS STALLED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 532 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
532 J/kg
Mixed-layer CIN
-555 J/kg
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

508 
WGUS54 KOUN 150655
FFWOUN
OKC027-087-109-151000-
/O.NEW.KOUN.FF.W.0094.160715T0655Z-160715T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
155 AM CDT FRI JUL 15 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
  NORTHWESTERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
  NORTHERN CLEVELAND COUNTY IN CENTRAL OKLAHOMA...

* UNTIL 500 AM CDT
  
* AT 153 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. ONE TO TWO INCHES OF RAIN HAVE
  FALLEN SINCE MIDNIGHT NEAR SPENCER...EDMOND...AND THE SOUTH
  PART OF OKLAHOMA CITY. FLASH FLOODING IS OCCURRING OR IS IMMINENT.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  OKLAHOMA CITY...NORMAN...EDMOND...MOORE...MIDWEST CITY...
  DEL CITY...NEWCASTLE...BLANCHARD...BETHANY...CHOCTAW...
  WARR ACRES...THE VILLAGE...HARRAH...SPENCER...NICHOLS HILLS...
  JONES...NICOMA PARK...GOLDSBY...LUTHER AND VALLEY BROOK.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE LIKELY IN THE
WARNED AREA...ESPECIALLY IN SOUTH OKLAHOMA CITY...MIDWEST CITY...AND
MOORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3505 9767 3549 9767 3572 9744 3572 9715
      3536 9714

$$

MBS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 12:08 AM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 15, 12:08 AM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1208 AM CDT FRI JUL 15 2016

.DISCUSSION...
Please see the 06Z aviation discussion below.

&&

.AVIATION...
Thunderstorms still appear likely for most of the OK terminals
through the early morning hours. They will impact OKC/OUN/CSM
within the hour, and then move south toward HBR and LAW. Storms
will also impact SPS within the hour. Heavy rain should result in
vsbys dropping below 3 miles at times. Wind speeds, however,
should remain relatively weak (< 30 kt) with these storms. MVFR
CIGS will also impact most of the terminals during the early
morning hours. Flight conditions should improve a couple of hours
after sunrise.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  91  72  94  75 /  40  30  20  10
Hobart OK         97  73  99  76 /  20  30  10  10
Wichita Falls TX  99  75 100  77 /  20  20  10  10
Gage OK           90  69  97  75 /  30  50  10  10
Ponca City OK     88  70  91  75 /  30  50  30  10
Durant OK         94  74  96  75 /  30  30  20  10

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

26/03/03
Hazardous weather outlook, Jul 14, 11:54 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1154 PM CDT THU JUL 14 2016

OKZ004>048-050>052-TXZ083>090-160500-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1154 PM CDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...REST OF TONIGHT...

.THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
MOVE ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH
EARLY FRIDAY. SOME OF THE STORMS COULD BECOME STRONG TO SEVERE
WITH HAIL UP TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO 60 MPH.

HEAVY RAIN LEADING TO FLOODING WILL BECOME AN INCREASING CONCERN
ACROSS THE AREA OVERNIGHT AND CONTINUE INTO FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

.THUNDERSTORMS...
THUNDERSTORMS WILL BE POSSIBLE THROUGH SATURDAY. THERE IS A
MARGINAL RISK OF SEVERE STORMS ACROSS THE NORTHERN-HALF OF
OKLAHOMA ON FRIDAY.

.HEAT...
HEAT SAFETY GUIDELINES SHOULD BE FOLLOWED TO AVOID HEAT RELATED
ILLNESSES. A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED
SUNDAY THROUGH NEXT WEEK.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

KURTZ

In the hours before

Special weather statement, Jul 15, 12:51 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1251 AM CDT FRI JUL 15 2016

OKZ018>020-024-025-027>029-150645-
OKLAHOMA OK-CANADIAN OK-GRADY OK-LOGAN OK-MCCLAIN OK-CLEVELAND OK-
PAYNE OK-KINGFISHER OK-
1251 AM CDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR OKLAHOMA...EASTERN CANADIAN...
NORTHEASTERN GRADY...LOGAN...NORTHWESTERN MCCLAIN...CLEVELAND...
SOUTHWESTERN PAYNE AND SOUTHEASTERN KINGFISHER COUNTIES UNTIL 145 AM
CDT...

AT 1250 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHWESTERN
EDMOND...MOVING SOUTHEAST AT 30 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...NORMAN...EDMOND...MOORE...MIDWEST CITY...DEL CITY...
GUTHRIE...NEWCASTLE...BLANCHARD...YUKON...BETHANY...MUSTANG...
CHOCTAW...WARR ACRES...THE VILLAGE...NOBLE...TUTTLE...PIEDMONT...
HARRAH AND SPENCER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 100 AND 165.
 INTERSTATE 40 BETWEEN MILE MARKERS 140 AND 172.
 INTERSTATE 44 BETWEEN MILE MARKERS 100 AND 150.
 INTERSTATE 240 BETWEEN MILE MARKERS 1 AND 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3590 9772 3604 9715 3568 9716 3516 9715
      3504 9770
TIME...MOT...LOC 0550Z 337DEG 28KT 3562 9749

MBS
Local storm report, Jul 15, 12:58 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1258 AM CDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     TSTM WND GST     2 SSW MINCO             35.29N 97.96W
07/15/2016  M70 MPH          GRADY              OK   MESONET

&&

EM
Local storm report, Jul 15, 1:09 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
109 AM CDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     TSTM WND GST     2 SSW MINCO             35.29N 97.96W
07/15/2016  M62 MPH          GRADY              OK   MESONET

0100 AM     TSTM WND GST     2 SSW MINCO             35.29N 97.96W
07/15/2016  M65 MPH          GRADY              OK   MESONET

1248 AM     TSTM WND GST     UNION CITY              35.39N 97.94W
07/15/2016  E75 MPH          CANADIAN           OK   LAW ENFORCEMENT

&&

EM
Local storm report, Jul 15, 1:17 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
117 AM CDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TSTM WND GST     2 SSW MINCO             35.29N 97.96W
07/15/2016  M59 MPH          GRADY              OK   MESONET

&&

EM
Local storm report, Jul 15, 1:21 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
121 AM CDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     TSTM WND GST     2 SSW MINCO             35.29N 97.96W
07/15/2016  M59 MPH          GRADY              OK   MESONET

&&

EM
Local storm report, Jul 15, 1:27 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
127 AM CDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 AM     HAIL             8 N CUSHING             36.10N 96.77W
07/15/2016  E1.00 INCH       PAYNE              OK   LAW ENFORCEMENT

            NEAR INTERSECTION OF HIGHWAY 18 AND HIGHWAY 51.

&&

EM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 9:22 PM CDTSpecial Weather StatementOUNHarmon23 min
Jul 14, 9:31 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson59 min
Jul 14, 10:00 PM CDTSpecial Weather StatementOUNLogan60 min
Jul 14, 10:13 PM CDTSevere Thunderstorm WarningOUNComanche, Jackson, Kiowa, Tillman47 min
Jul 14, 10:26 PM CDTSpecial Weather StatementOUNBlaine, Dewey64 min
Jul 14, 10:32 PM CDTAreal Flood AdvisoryOUNHarmon, Jackson3 hr
Jul 14, 10:43 PM CDTSevere Thunderstorm WarningOUNCuster, Dewey62 min
Jul 14, 10:52 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Jackson, Tillman53 min
Jul 14, 11:06 PM CDTSevere Thunderstorm WarningOUNGarfield, Logan, Noble, Payne39 min
Jul 14, 11:07 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Dewey, Roger Mills, Washita53 min
Jul 14, 11:09 PM CDTSpecial Weather StatementOUNRoger Mills66 min
Jul 14, 11:11 PM CDTAreal Flood AdvisoryOUNBlaine, Canadian, Custer, Dewey, Kingfisher3 hr
Jul 14, 11:22 PM CDTFlash Flood WarningOUNBlaine, Canadian, Kingfisher3 hr
Jul 14, 11:23 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan52 min
Jul 14, 11:27 PM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills33 min
Jul 14, 11:31 PM CDTAreal Flood AdvisoryOUNGarfield, Kingfisher, Logan, Noble3 hr
Jul 14, 11:39 PM CDTSpecial Weather StatementOUNOklahoma66 min
Jul 14, 11:41 PM CDTSpecial Weather StatementOUNKingfisher, Payne64 min
Jul 14, 11:47 PM CDTSpecial Weather StatementOUNCotton, Tillman58 min
Jul 14, 11:49 PM CDTSpecial Weather StatementOUNCanadian, Custer, Washita56 min
Jul 14, 11:54 PM CDTAreal Flood AdvisoryOUNBeckham, Blaine, Caddo, Custer, Dewey, Roger Mills and 1 more3 hr
Jul 14, 11:57 PM CDTFlash Flood WarningOUNCuster, Washita3 hr
Jul 14, 11:59 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Roger Mills, Washita48 min
Jul 15, 12:16 AM CDTSevere Thunderstorm WarningOUNGarfield, Logan, Noble, Payne29 min
Jul 15, 12:21 AM CDTSpecial Weather StatementOUNGreer, Kiowa39 min
Jul 15, 12:29 AM CDTSpecial Weather StatementOUNCaddo, Canadian, Grady61 min
Jul 15, 12:37 AM CDTAreal Flood AdvisoryOUNBlaine, Caddo, Canadian, Grady113 min
Jul 15, 12:49 AM CDTSpecial Weather StatementOUNPayne56 min
Jul 15, 12:51 AM CDTSpecial Weather StatementOUNCleveland, Logan, Oklahoma54 min
Jul 15, 12:59 AM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady, McClain46 min
Jul 15, 1:05 AM CDTAreal Flood AdvisoryOUNCanadian, Kingfisher, Oklahoma3 hr
Jul 15, 1:08 AM CDTSevere Thunderstorm WarningOUNPayne52 min
Jul 15, 1:17 AM CDTFlash Flood WarningOUNBlaine, Caddo, Canadian, Grady3 hr
Jul 15, 1:36 AM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, McClain, Oklahoma54 min
Jul 15, 1:41 AM CDTAreal Flood AdvisoryOUNCleveland, Grady, McClain, Oklahoma3 hr
Jul 15, 1:45 AM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Comanche, Garvin, Grady, McClain45 min
Jul 15, 2:09 AM CDTAreal Flood AdvisoryOUNCleveland, Garvin, Grady, McClain3 hr
Jul 15, 2:18 AM CDTSpecial Weather StatementOUNOklahoma, Pottawatomie57 min
Jul 15, 2:21 AM CDTSpecial Weather StatementOUNGarvin, McClain, Pottawatomie54 min
Jul 15, 2:31 AM CDTAreal Flood AdvisoryOUNLincoln, Pottawatomie3 hr
Jul 15, 2:46 AM CDTSpecial Weather StatementOUNGarvin59 min
Jul 15, 2:49 AM CDTSpecial Weather StatementOUNHughes, Murray, Pontotoc, Seminole56 min
Jul 15, 3:13 AM CDTAreal Flood AdvisoryOUNCarter, Cleveland, Garvin, McClain, Murray, Pontotoc and 2 more3 hr
Jul 15, 3:33 AM CDTSpecial Weather StatementOUNCarter, Johnston, Marshall, Murray57 min
Jul 15, 3:46 AM CDTSpecial Weather StatementOUNCoal, Hughes, Pontotoc59 min
Jul 15, 3:53 AM CDTAreal Flood AdvisoryOUNCarter, Coal, Johnston, Murray, Pontotoc3 hr
Jul 15, 4:19 AM CDTSpecial Weather StatementOUNAtoka, Bryan, Coal, Johnston, Marshall56 min

Nearby

Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.